Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 6, 2002, 9:38 AM CDT for Eastland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2002, 9:38 AM CDT (14:38 UTC)
- Expired
- Jul 6, 2002, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 061438
FFWFTW
TXC133-061730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
932 AM CDT SAT JUL 6 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTLAND COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1230 PM CDT.
* AT 932 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN 12 MILES SOUTHWEST OF CISCO...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE EASTLAND AND RANGER.
OVER TWO INCHES OF RAIN HAVE FALLEN OVERNIGHT IN THE WESTERN PARTS
OF EASTLAND COUNTY...WITH TWO INCHES OR MORE EXPECTED BY NOON. WITH
SOME MINOR FLOODING ALREADY OCCURRING...MORE EXTENSIVE FLOODING IS
EXPECTED...ESPECIALLY FROM RISING STAR...TO THE CISCO AREA.
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3249 9907 3211 9910 3211 9894 3231 9850
3252 9853What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:25 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 6, 6:25 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 AM CDT SAT JUL 6 2002 ...AVIATION DISCUSSION... AT THIS TIME...WILL NOT MAKE ANY MAJOR CHANGES TO THE CURRENT TAFS...AS SYNOPTIC SCALE CONDITIONS REMAIN VIRTUALLY UNCHANGED FROM YESTERDAY. CURRENT THINKING IS THAT ONE CIRCULATION ASSOCIATED WITH UPPER SHEAR AXIS IS LOCATED IMMEDIATELY WEST OF DFW...NEAR CENTER OF CONVECTIVE COMPLEX. AS THIS COMPLEX DECAYS LATER IN THE MORNING ...OUTFLOW BOUNDARIES WILL LIKELY GENERATE NEW CELLS BY EARLY AFTERNOON...ESPECIALLY GIVEN PRESENCE OF SOME DRY AIR IN THE MID-LEVELS. MAIN THREAT TO AIRPORTS IN DFW AND WACO SHOULD COME BY MID-AFTERNOON...AND WILL BE FROM LIGHTNING...HEAVY RAIN...AND WIND GUSTS UP TO 40 MPH. OTHERWISE...WILL KEEP LOW-LEVEL SCT DECK THROUGH THIS EVENING AND LIGHT SOUTHEAST SURFACE WINDS THROUGHOUT THE PERIOD. 65/DD ...PREVIOUS PUBLIC DISCUSSION... THE UPPER LEVEL TROUGH WILL CONTINUE TO INFLUENCE THE WEATHER ACROSS NORTH TEXAS. WILL KEEP THE BEST POPS...50-60 PERCENT... IN THE WEST...AND 30S-40S ELSEWHERE. RAINFALL COULD BE HEAVY AT TIMES. WILL NEED A FLASH FLOOD WATCH ACROSS THE WESTERN COUNTIES...GENERALLY ALONG AND SOUTHWEST OF A BRECKENRIDGE... TO GATESVILLE LINE. #58 FCSTID = 58 DFW 92 73 93 74 / 40 20 40 20 ACT 93 72 93 73 / 40 20 40 20 PRX 92 72 93 73 / 30 0 40 20 DTO 91 72 93 73 / 40 20 40 20 TKI 91 72 93 73 / 40 20 40 20 DAL 92 73 93 74 / 40 20 40 20 TRL 92 73 93 73 / 30 0 40 20 CRS 93 72 93 73 / 40 20 40 20 TPL 93 72 93 73 / 40 20 40 20 .FWD...FLOOD WATCH FOR TODAY ZONES TXZ129>130...TXZ141>143... TXZ156>157.
In the hours before
Special weather statement, Jul 6, 5:15 AM CDT, 4 hours 23 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 515 AM CDT SAT JUL 6 2002 ...FLOOD WATCH TODAY FOR THE SOUTHWEST PART OF NORTH TEXAS... A FLOOD WATCH IS IN EFFECT FOR THAT PART OF NORTH TEXAS...GENERALLY ALONG AND SOUTHWEST OF A BRECKENRIDGE..TO GATESVILLE LINE. THE WATCH INCLUDES THE CITIES OF BRECKENRIDGE...COMANCHE...EASTLAND... GOLDTHWAITE...HAMILTON...AND LAMPASAS. THE UPPER LEVEL TROUGH THAT HAS BROUGHT RAIN TO TEXAS FOR ALMOST A WEEK...WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. WITH THE GROUND ALREADY SATURATED IN THE WATCH AREA...ADDITIONAL HEAVY RAIN WILL RESULT IN FLOODING. THE RAIN IS EXPECTED TO DECREASE IN AREAL COVERAGE TOWARD SUNSET...WITH THE BEST CHANCES AFTER 9 PM BEING IN THE WESTERN PART OF NORTH TEXAS. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:21 PM CDT | Flash Flood Warning | FWD | Eastland | 4 hr |
| Jul 6, 4:13 PM CDT | Flash Flood Warning | FWD | Eastland | 107 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.